Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 177, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 26, 2017, 4:37 AM CDT for Pierce County, Saint Croix County, Wisconsin. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2017, 4:37 AM CDT (09:37 UTC)
- Expired
- Jul 26, 2017, 5:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Pierce County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 74 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2582 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 18.4
The text
As transmitted.
286
WUUS53 KMPX 260937
SVRMPX
WIC093-109-261015-
/O.NEW.KMPX.SV.W.0177.170726T0937Z-170726T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
437 AM CDT WED JUL 26 2017
The National Weather Service in The Twin Cities has issued a
* Severe Thunderstorm Warning for...
Northern Pierce County in west central Wisconsin...
Southern St. Croix County in west central Wisconsin...
* Until 515 AM CDT
* At 436 AM CDT, a severe thunderstorm was located over Kinnickinnic
State Park, or near River Falls, moving east at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near,
River Falls and Roberts around 445 AM CDT.
Hammond around 450 AM CDT.
Baldwin around 455 AM CDT.
Woodville around 500 AM CDT.
Glenwood City around 505 AM CDT.
Other locations impacted by this severe thunderstorm include
Beldenville, Kinnickinnic State Park, Hersey, El Paso, Wilson, Martel
and Afton State Park.
This includes Interstate 94 in Wisconsin between mile markers 6 and
31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4470 9272 4475 9281 4477 9281 4482 9277
4490 9278 4494 9274 4511 9214 4476 9214
TIME...MOT...LOC 0936Z 253DEG 55KT 4484 9274
HAIL...<.75IN
WIND...60MPH
$$
jrb3 follow-up statements
986 WWUS53 KMPX 260950 SVSMPX Severe Weather Statement National Weather Service Twin Cities/Chanhassen MN 450 AM CDT WED JUL 26 2017 WIC093-109-261015- /O.CON.KMPX.SV.W.0177.000000T0000Z-170726T1015Z/ Pierce WI-St. Croix WI- 450 AM CDT WED JUL 26 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR NORTHERN PIERCE AND SOUTHERN ST. CROIX COUNTIES... At 449 AM CDT, a severe thunderstorm was located over River Falls, moving east at 60 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. This severe storm will be near... Baldwin and Hammond around 500 AM CDT. Woodville around 505 AM CDT. Other locations impacted by this severe thunderstorm include Beldenville, Wilson, Hersey, El Paso and Martel. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4470 9271 4494 9274 4511 9214 4476 9214 TIME...MOT...LOC 0949Z 254DEG 51KT 4486 9256 HAIL...<.75IN WIND...60MPH $$ jrb
464 WWUS53 KMPX 260958 SVSMPX Severe Weather Statement National Weather Service Twin Cities/Chanhassen MN 458 AM CDT WED JUL 26 2017 WIC093-109-261015- /O.CON.KMPX.SV.W.0177.000000T0000Z-170726T1015Z/ Pierce WI-St. Croix WI- 458 AM CDT WED JUL 26 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR NORTHEASTERN PIERCE AND SOUTHEASTERN ST. CROIX COUNTIES... At 457 AM CDT, a severe thunderstorm was located near Martel, or 10 miles east of River Falls, moving east at 60 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. this severe thunderstorm will remain over mainly rural areas of northeastern Pierce and southeastern St. Croix Counties, including the following locations: Wilson, Hersey, El Paso and Martel. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4474 9247 4498 9258 4511 9214 4476 9214 TIME...MOT...LOC 0957Z 254DEG 51KT 4488 9240 HAIL...<.75IN WIND...60MPH $$ jrb
067
WWUS53 KMPX 261007
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
507 AM CDT WED JUL 26 2017
WIC093-109-261017-
/O.EXP.KMPX.SV.W.0177.000000T0000Z-170726T1015Z/
Pierce WI-St. Croix WI-
507 AM CDT WED JUL 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIERCE AND
SOUTHEASTERN ST. CROIX COUNTIES WILL EXPIRE AT 515 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 4474 9247 4498 9258 4511 9214 4476 9214
TIME...MOT...LOC 1007Z 253DEG 55KT 4492 9222
$$
jrbWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:01 AM CDT, 36 minutes earlier.
Area forecast discussion, Jul 26, 4:01 AM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 401 AM CDT Wed Jul 26 2017 .SHORT TERM...(Today and tonight) Issued at 401 AM CDT Wed Jul 26 2017 Clusters of showers and thunderstorms continue early this morning in a continued very warm and moist airmass within a corridor of pwats around 2 inches stretching from southwest MN to northwest Wisconsin. This corridor of deep moisture will sag south gradually this morning with high pressure building into the northern Plains. The best forcing will be confined to areas well to the south associated with the LLJ currently over southeast Nebraska. This LLJ will shift eastward today, facilitating training activity and torrential rain totals south of I-80. There is little forcing in our area that will provide focus for more organized activity through the day, so expect continued periods of showers and embedded thunderstorms across south central MN into west central WI at least during the morning hours. Clearing skies will follow the front with much drier air arriving by this evening. Clear skies and light winds tonight could allow for some fog formation with crossover temperatures being exceeded by several degrees. There may be a bit too much wind aloft for widespread fog, however. .LONG TERM...(Thursday through Tuesday) Issued at 401 AM CDT Wed Jul 26 2017 No changes from the previous forecast other than to taper off pops with the forecast trending drier and drier for the weekend and into early next week. No significant weather is expected in the form of severe storms, heavy rain, or extreme heat. The GFS tries to keep a boundary in place a cross the region and develop convection, but the ECMWF is much drier and feel that scenario will play out in the extended part of the forecast. Northwest flow will develop over the central Conus. Friday and Saturday look outstanding for those that like sunny skies, light winds, lower humidity, and highs in the lower 80s. On Sunday a weakening frontal boundary will move across the Dakotas and moisture will pool along it leading to a few hundred to a thousand J/kg of MUCAPE. There is not much forcing with this front, so not expecting widespread convection, but there is still about a 20 percent chance of seeing some precip an any particular location. Looking ahead, as mentioned above the GFS lifts this boundary back northward and keeps chances for showers and thunderstorms across much of the area for next week. Can't rule out the GFS, but at this time prefer the drier solution of the ECMWF. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1110 PM CDT Tue Jul 25 2017 Main aviation concern is redevelopment of TSRA in the next 6 hours across southern Minnesota, and into west central Wisconsin as a small area of enhanced instability continues to sag southward along a front. Confidence is high on redevelopment of storms, but coverage and location remains low through the overnight hours. Although I can't rule out a complex of storms developing across southwest Minnesota in the next couple hours, based current trends of the weakening MCS in southeast South Dakota, will only include VCTS, with the best chance of widespread and IFR conditions near KMKT. Otherwise, a general decrease in the overall coverage of TSRA/SHRA is expected after 12z, with only far southern Minnesota having any chance of TSRA during the afternoon. KMSP... Kept a good chance of +SHRA and VCTS between 10-13z this morning. Confidence is high on redevelopment of storms, but coverage and location remains low through the overnight hours. Otherwise, expect a decrease in activity during the morning, with VFR by the afternoon. Light south/southwest wind early will become north/northwest toward morning as a front moves through the area. /OUTLOOK FOR KMSP/ Thu...VFR. Wind NE 5-10 kts. Fri...VFR. Wind E 5 kts. Sat...VFR. Wind S 5 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...BORGHOFF LONG TERM...JRB AVIATION...JLT
Hazardous weather outlook, Jul 26, 4:11 AM CDT, 26 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 411 AM CDT Wed Jul 26 2017 MNZ043>045-049>053-057>063-065>070-073>078-082>085-091>093- WIZ014>016-023>028-270915- Morrison-Mille Lacs-Kanabec-Stearns-Benton-Sherburne-Isanti- Chisago-Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Renville-McLeod-Sibley-Carver-Scott-Dakota-Redwood-Brown-Nicollet- Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca-Steele-Martin- Faribault-Freeborn-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin- Chippewa-Eau Claire- 411 AM CDT Wed Jul 26 2017 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southeast Minnesota...southwest Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight A few showers and thunderstorms are possible today. The main threat is heavy rain. The threat for severe weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No significant weather is expected aside from a few chances for thunderstorms. The threat for severe weather or heavy rain is low. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. MNZ041-042-047-048-054>056-064-270915- Douglas-Todd-Stevens-Pope-Lac Qui Parle-Swift-Chippewa- Yellow Medicine- 411 AM CDT Wed Jul 26 2017 This Hazardous Weather Outlook is for portions of central Minnesota and west central Minnesota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No significant weather is expected aside from a few chances for thunderstorms. The threat for severe weather or heavy rain is low. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. jrb
In the hours before
Special weather statement, Jul 26, 1:56 AM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
156 AM CDT WED JUL 26 2017
WIZ027-028-260730-
Chippewa-Eau Claire-
156 AM CDT WED JUL 26 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHIPPEWA AND
NORTHEASTERN EAU CLAIRE COUNTIES...
At 156 AM CDT, a strong thunderstorm was located near Seymour, or
near Eau Claire, moving east at 40 mph.
Nickel size hail and heavy rain is possible with this storm.
Locations impacted include...
Eau Claire, Altoona, Lake Hallie, Augusta, Fall Creek, Ludington,
Lake Eau Claire County Park, Eau Claire Airport and Seymour.
This includes the following highways...
Interstate 94 in Wisconsin between mile markers 68 and 74.
U.S. Highway 53 between mile markers 86 and 94.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4476 9148 4488 9149 4490 9093 4488 9092
4461 9092
TIME...MOT...LOC 0656Z 266DEG 43KT 4480 9137
jrbSpecial weather statement, Jul 26, 3:56 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Twin Cities/Chanhassen MN
356 AM CDT WED JUL 26 2017
MNZ060>062-068>070-260930-
Anoka-Dakota-Hennepin-Carver-Ramsey-Scott-
356 AM CDT WED JUL 26 2017
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
Anoka...Dakota...Hennepin...Carver...Ramsey...Scott...
At 354 AM CDT...very heavy rain was located over eastern Carver
county, most of Scott county, and southwest Hennepin county. The
heavy rain will track northeast across the metro for the next hour,
producing around an inch in a short period of time.
LOCATIONS IMPACTED INCLUDE...
Minneapolis, St. Paul, Bloomington, Brooklyn Park, Plymouth, Eagan,
Eden Prairie, Burnsville, Blaine, Minnetonka, Edina and St. Louis
Park.
This includes Mystic Lake Casino.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 4493 9374 4519 9303 4513 9302 4512 9301
4498 9298 4489 9299 4489 9302 4485 9301
4467 9362
TIME...MOT...LOC 0854Z 245DEG 39KT 4489 9349
BORGHOFFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 1:56 AM CDT | Special Weather Statement | MPX | Eau Claire | 34 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.